Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 5, 2012, 11:02 PM EDT for Columbia County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 11:02 PM EDT (03:02 UTC)
- Expired
- Jul 5, 2012, 11:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Columbia, SC
County Columbia County, GA
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS82 KCAE 060302 SPSCAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1102 PM EDT THU JUL 5 2012 GAZ064-060330- COLUMBIA- 1102 PM EDT THU JUL 5 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLUMBIA COUNTY THROUGH 1130 PM EDT... AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GROVETOWN...MOVING SOUTH AT 10 MPH. THIS STORM WILL LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH... FREQUENT LIGHTNING...HEAVY DOWNPOURS AND SMALL HAIL. && LAT...LON 3347 8214 3336 8230 3353 8233 3355 8221 TIME...MOT...LOC 0301Z 327DEG 9KT 3347 8219 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:33 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 5, 10:33 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1033 PM EDT THU JUL 5 2012 .SYNOPSIS... WEAK SURFACE HIGH PRESSURE WILL REMAIN OVER THE SOUTHEASTERN STATES THROUGH THE WEEKEND AS A STRONG UPPER LEVEL RIDGE OVER THE CENTRAL PART OF THE NATION BUILDS EAST INTO THE AREA. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH A CHANCE OF DIURNAL THUNDERSTORMS. && .NEAR TERM /UNTIL 8 AM FRIDAY MORNING/... EVENING WEATHER MAP SHOWED A LARGE UPPER LEVEL RIDGE OVER OVER THE CENTRAL MS RIVER VALLEY THIS EVENING WITH A LINGERING (THERMAL) SURFACE TROUGH BISECTING THE CAROLINAS. CONVECTION WINDING DOWN THIS EVENING WITH LOSS OF HEATING. STRONG STORMS ACROSS THE CSRA WILL DIMINISH IN COVERAGE AND INTENSITY THROUGH MIDNIGHT. PWAT AROUND 1.7 INCHES. CONVECTION EXPECTED TO END BY 05Z...WITH DRY CONDITIONS FOR THE REST OF THE NIGHT. CONVECTIVE DEBRIS CLOUDS WILL GRADUALLY THIN OVERNIGHT. LOW TEMPERATURES GENERALLY IN THE LOWER TO MIDDLE 70S. && .SHORT TERM /8 AM FRIDAY MORNING THROUGH SATURDAY/... NOT MUCH CHANGE AS MODELS CONTINUE BUILDING THE RIDGE EASTWARD. WITH THE UPPER RIDGE INCREASING H500 HEIGHTS A BIT CURRENT TEMP FCST OF 100 AGAIN FRIDAY AND 99 SATURDAY STILL LOOK GOOD. WILL INCLUDE A 20 PERCENT CHANCE OF DIURNAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA AS LOW AND MID LEVEL MOISTURE GRADUALLY INCREASES. AT THE SURFACE...MODELS INDICATE A WEAK THERMAL TROUGH ACROSS THE UPSTATE/MIDLANDS EACH DAY. THIS WILL BE A FOCUSING MECHANISM FOR THE CONVECTION. OVERNIGHT LOWS IN THE MIDDLE 70S. NORMAL HIGHS AREA IN THE LOWER 90S AND LOWS IN THE LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LITTLE CHANGE TO THE MEDIUM AND LONG RANGE MODELS WHICH HAVE THE HIGH PRESSURE RIDGE CONTINUING TO RETROGRADE TO THE WEST TO THE ROCKIES AND AMPLIFYING. THIS WILL ALLOW A DEEP TROUGH OF LOW PRESSURE TO SETTLE OVER THE EASTERN U.S BEGINNING ON SUNDAY AND CONTINUING INTO THE MIDDLE OF NEXT WEEK. TEMPS WILL REMAIN ABOVE NORMAL OVER THE WEEKEND BUT WILL BY MID WEEK. PRECIPITABLE WATER VALUES DURING THIS PERIOD WILL BE INCREASING FROM AROUND 1.75 INCHES TO AROUND OR EXCEEDING 2 INCHES BY SUNDAY INTO WEDNESDAY. WITH INCREASED MOISTURE AND SOME UPPER SUPPORT WILL CONTINUE A DIURNAL TREND OF POPS. WILL CONTINUE WITH SLIGHT CHANCE/CHANCE POPS OVER THE WEEKEND INCREASING TO CHANCE POPS MONDAY THROUGH WEDNESDAY AS A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... CONVECTION ENDING ACROSS THE TAF SITES AND SHOULD END BY 05Z. MAINLY VFR AFTER 05Z. PATCHY LATE NIGHT EARLY FOG POSSIBLE IN AREAS WHERE PRECIP OCCURRED. INCLUDED MVFR FOG AT KOGB. VFR ALL TAF SITES AFTER 14Z. ISOLATED TO SCATTERED CONVECTION POSSIBLE AFTER 18Z. EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND AREAS OF LATE NIGHT AND EARLY MORNING FOG THROUGH TUESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 5, 5:11 AM EDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 511 AM EDT THU JUL 5 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 511 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 9:17 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
917 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG 5 NE EDGEFIELD 33.84N 81.87W
07/05/2012 EDGEFIELD SC LAW ENFORCEMENT
A FEW TREES DOWN ON OLD CHAPEL FERRY ROAD
&&
CHERRYLocal storm report, Jul 5, 9:29 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
929 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 4 SSW EDGEFIELD 33.74N 81.97W
07/05/2012 EDGEFIELD SC LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
KILMERLocal storm report, Jul 5, 9:39 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
939 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 5 NE SALUDA 34.05N 81.71W
07/05/2012 SALUDA SC LAW ENFORCEMENT
TREES DOWN AT HICKORY GROVE ROAD AND HOLLYWOOD ROAD
&&
CHERRYSpecial weather statement, Jul 5, 9:39 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
939 PM EDT THU JUL 5 2012
GAZ065-060230-
RICHMOND-
939 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND COUNTY
THROUGH 1030 PM EDT...
AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER RICHMOND COUNTY BETWEEN AUGUSTA AND
HEPHZIBAH...MOVING SOUTH AT 15 MPH.
THE STORM WILL LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH...HEAVY
DOWNPOUR...SMALL HAIL...PLUS FREQUENT LIGHTNING.
&&
LAT...LON 3346 8196 3338 8193 3337 8195 3335 8194
3334 8191 3333 8192 3332 8191 3333 8190
3325 8186 3326 8192 3323 8197 3325 8208
3338 8215
TIME...MOT...LOC 0138Z 349DEG 11KT 3333 8202Local storm report, Jul 5, 10:01 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1001 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG IRMO 34.09N 81.19W
07/05/2012 RICHLAND SC LAW ENFORCEMENT
A COUPLE OF TREES DOWN AT WESTERN LANE AND KOON ROAD
&&
CHERRYSpecial weather statement, Jul 5, 11:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1102 PM EDT THU JUL 5 2012 GAZ064-060330- COLUMBIA- 1102 PM EDT THU JUL 5 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLUMBIA COUNTY THROUGH 1130 PM EDT... AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GROVETOWN...MOVING SOUTH AT 10 MPH. THIS STORM WILL LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH... FREQUENT LIGHTNING...HEAVY DOWNPOURS AND SMALL HAIL. && LAT...LON 3347 8214 3336 8230 3353 8233 3355 8221 TIME...MOT...LOC 0301Z 327DEG 9KT 3347 8219
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:00 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 60 min |
| Jul 5, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland, Saluda | 54 min |
| Jul 5, 8:16 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 59 min |
| Jul 5, 9:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 54 min |
| Jul 5, 8:34 PM EDT | Special Weather Statement | CAE | Burke | 56 min |
| Jul 5, 8:46 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 44 min |
| Jul 5, 9:39 PM EDT | Special Weather Statement | CAE | Richmond | 51 min |
| Jul 5, 9:43 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Richmond | 32 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.